Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 7, 2014, 10:39 PM CDT for Todd County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 10:39 PM CDT (03:39 UTC)
- Expired
- Oct 7, 2014, 11:07 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 13 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
988
WFUS53 KPAH 080339
TORPAH
KYC219-080415-
/O.NEW.KPAH.TO.W.0059.141008T0339Z-141008T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1039 PM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1115 PM CDT
* AT 1037 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR PEMBROKE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
GUTHRIE AROUND 1055 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3663 8706 3663 8711 3668 8723 3674 8731
3684 8730 3675 8705 3664 8705
TIME...MOT...LOC 0339Z 301DEG 30KT 3676 8727
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SMITH3 follow-up statements
130
WWUS53 KPAH 080349
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1049 PM CDT TUE OCT 7 2014
KYC219-080415-
/O.CON.KPAH.TO.W.0059.000000T0000Z-141008T0415Z/
TODD KY-
1049 PM CDT TUE OCT 7 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN TODD COUNTY IN
SOUTH CENTRAL KENTUCKY UNTIL 1115 PM CDT...
AT 1046 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTHWEST OF GUTHRIE...AND MOVING SOUTHEAST AT 40
MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
GUTHRIE AROUND 1055 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3663 8706 3663 8711 3668 8723 3673 8727
3679 8717 3675 8705 3664 8705
TIME...MOT...LOC 0349Z 299DEG 33KT 3672 8719
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SMITH534
WWUS53 KPAH 080357
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 PM CDT TUE OCT 7 2014
KYC219-080415-
/O.CON.KPAH.TO.W.0059.000000T0000Z-141008T0415Z/
TODD KY-
1057 PM CDT TUE OCT 7 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN TODD COUNTY
IN SOUTH CENTRAL KENTUCKY UNTIL 1115 PM CDT...
AT 1054 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES NORTHEAST OF GUTHRIE...AND MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
TODD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3664 8705 3666 8708 3671 8713 3673 8713
3676 8709 3675 8705
TIME...MOT...LOC 0357Z 283DEG 37KT 3669 8704
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
SMITH799
WWUS53 KPAH 080407
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 PM CDT TUE OCT 7 2014
KYC219-080417-
/O.CAN.KPAH.TO.W.0059.000000T0000Z-141008T0415Z/
TODD KY-
1107 PM CDT TUE OCT 7 2014
...THE TORNADO WARNING FOR SOUTHEASTERN TODD COUNTY IN SOUTH CENTRAL
KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3664 8705 3666 8708 3671 8713 3673 8713
3676 8709 3675 8705
TIME...MOT...LOC 0407Z 299DEG 33KT 3663 8702
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 7, 8:56 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 7, 8:56 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 856 PM CDT Tue Oct 7 2014 .MESOSCALE DISCUSSION... Issued at 855 PM CDT TUE OCT 7 2014 Close to 00z Wednesday, convective cloud elements were developing along a surface frontal boundary stretching from north of Van Buren Missouri (west end of the WFO PAH forecast area) to south of KCGI, then eastward through extreme Southern IL to south of KOWB. The initial elements were developing along the a N-S oriented nose of the higher theta-e air on the east end of a LAPS surface-based CAPE gradient of 500-800 j/kg. The 12km NAM-WRF, followed by the 3km HRRR have had a good handle on the westward development during the evening hours. The main upper level support is NW to SE oriented wind max/vort center shifting east across the CWA. This feature is enhancing the lift and convergence along the boundary while it moves generally east-southeast through the area. This should continue to fire convection through the evening over the Pennyrile region of West Kentucky, given the ample low level moisture and convergence in place. Given the differential shear in place, I cannot rule out some enhanced updrafts capable of producing some hail early this evening. && .UPDATE... Issued at 614 PM CDT TUE OCT 7 2014 Updated the aviation discussion for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Thursday night) Issued at 1247 PM CDT TUE OCT 7 2014 Morning convection has waned as the main cells have departed to the east. There is still a slgt chance of a perturbation upstream rotating down/across the FA and touching a storm off this pm, but the HRRR suggests this is increasingly unlikely. Will maintain a 20 pop mention thru diurnal heating hours. Drier air works down the column for our mid week and spells the end of such as a frontal boundary drapes from the Plains across the Mississippi and Ohio valleys sometime later in the week. This sets the stage for an extended wet period that begins perhaps as early as Wed night and continues thru the remainder of the short term, into/thru the long term portion of the forecast. .LONG TERM.../Friday through Tuesday/ Issued at 138 PM CDT Tue Oct 7 2014 High confidence in a very wet extended forecast. Medium confidence in the exact timing of the several rounds of rain events. By Thursday into Friday a front will be stalled over the area bringing rain to the region. This will combine with remnants of TS Simon which should make landfall today. This will establish a tropical connection to the southwest Pacific often referred to as a monsoonal flow out west. This additional moisture will likely set the stage for some flooding this weekend as the front meanders over the heartland and especially early next week when yet another stronger system will be bearing down on the area. This later system could produce strong or even severe storms with very efficient/heavy rain. At this time the models are not too aggressive with instability but that is a little too far out to rule it out. Between days 4 through 8 Friday through Wednesday morning we could see between 3 to 5 inches for a storm total. The limiting factor will be how much instability the atmosphere can muster. Temperatures will go below normal Friday through Saturday then near normal Sunday before falling back below by mid week next week. && .AVIATION... Issued at 614 PM CDT TUE OCT 7 2014 High pressure and decreasing moisture overspreading the TAF sites should keep them precipitation free through the period. Even though the period will start out with clear skies and winds going calm overnight at KCGI/KPAH, mid level clouds expected to move southeast across the sites late tonight should preclude dense fog formation, but may allow MVFR conditions. Westerly winds AOB 5 knots early should go calm to light and variable after 08Z, then pick up out of the northwest to north AOB 10 knots after 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && MESOSCALE...Smith SHORT TERM...DH AVIATION...JP
Hazardous weather outlook, Oct 7, 8:33 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 833 PM CDT TUE OCT 7 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 833 PM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE EXPECTED ACROSS THE SOUTHERN PENNYRILE REGION OF WEST KENTUCKY DURING THE REST OF THE EVENING AND THROUGH THE EARLY MORNING HOURS OF WEDNESDAY MORNING. THE MAIN HAZARD WITH THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS OVER A PROLONGED PERIOD FROM WEDNESDAY NIGHT THROUGH TUESDAY. THE MAIN HAZARD WILL BE HEAVY RAINFALL OVER THIS PROLONGED PERIOD OF TIME. A FEW STRONG TO SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY EARLY NEXT WEEK. ABUNDANT MOISTURE COMBINED WITH NUMEROUS ROUNDS OF RAIN THROUGH EARLY NEXT WEEK...WILL CREATE FAVORABLE CONDITIONS FOR FLOODING. AREAS OF HEAVY RAIN COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME. HOWEVER...REPORTS OF HEAVY RAIN OVER AN INCH AND FLOODING WILL BE APPRECIATED LATE THIS WEEK. KH/SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:09 PM CDT | Tornado Warning | PAH | Christian, Todd | 36 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.